MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48511906
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the top of the screw extractor was broken during surgery.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assesment; result: the device tip was reported to have fractured.Manufacturing records were reviewed and no issues were found for this lot number.The device was found to be in the field for approximately 4 years.Conclusion: considering the number of uses reported, the instrument age and finally the use of this instrument with non-stryker devices, the root causes of the reported event are likely a combination of user misuse and normal wear.
 
Event or Problem Description
It was reported that the top of the screw extractor was broken during surgery.

Brand Name
REFLEX HYBRID REVISION DRIVER SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5692855
Report Number0009617544-2016-00215
Device Sequence Number1560
Product Code LXH
UDI-Device Identifier07613327271003
UDI-Public(01)07613327271003
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511906
Device Lot Number122729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1